MAUDE Adverse Event Report: ETHICON INC. PRONOVA* BLUE MONO; SUTURE, NON ABSORBABLE, SYNTHETIC

ETHICON INC. PRONOVA* BLUE MONO; SUTURE, NON ABSORBABLE, SYNTHETIC
Catalog Number D10114
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown cardiovascular surgery on (b)(6) 2019 and suture was used.During the procedure, the suture was frayed and broke.The surgeon commented that he felt unusual feeling in using obviously though it was used as usual.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 07/17/2019.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional h3: it was reported that the device had a breakage suture issue.Seventy-one unopened samples were returned for analysis.The complaint sample was not received.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 3 device issues captured in reports 2210968-2019-82848, 2210968-2019-82849, and 2210968-2019-82850.Analysis results have been included in follow-up reports for each.

Common Device Name
SUTURE, NON ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8707497
Report Number2210968-2019-82848
Device Sequence Number16599760
Product Code GAW
UDI-Device Identifier10705031203396
UDI-Public10705031203396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue NumberD10114
Device Lot NumberMCJ610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/17/2019
Patient Sequence Number1